Louisiana, 2005

Lightning Strike in Louisiana, June 17, 2005

June 17, 2005 · NWS SHV · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$30,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 17, 2:00 AM CST, 4 hours 40 minutes earlier.

Area forecast discussion, Jun 17, 2:00 AM CST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 AM CDT FRI JUN 17 2005

.DISCUSSION...
IR SATELLITE IMAGERY SHOWS A MASSIVE MCC OVER CENTRAL OK BEARING
SOUTHEASTWARD TOWARDS THE 4-STATE REGION THIS AM.  THIS COMPLEX
HAS SLOWED SOMEWHAT IN THE LAST HOUR...BUT SHOWS NO SIGNS OF
LETTING UP...W/CLOUD TOPS REMAINING AOB -75C.  WILL HIKE POPS
EVERYWHERE TO LIKELY...AND EMPHASIZE THE SEVERE WIND THREAT.  ETA
HAS A REASONABLE HANDLE ON THE FEATURE...AS IT DID 24 HRS
AGO...BRINING THE MCC INTO THE NW ZONES ALONG NW-SE ORIENTED
INSTABILITY AXIS BEFORE SUNRISE.  THIS WILL PLAY HAVOC W/HIGHS
THIS AFTERNOON...BUT 850MB TEMP TRENDS SUGGEST A BRIEF RESPITE
FROM THE WARMER WX AS OF LATE...AND GUIDANCE NUMBERS ARE IN THE
BALLPARK.  OTHERWISE...UPPER LEVEL RIDGE CENTERED NEAR
PRESIDIO...TX WILL BUILD NORTH OVER THE NEXT COUPLE OF
DAYS...GREATLY DIMINISHING CHANCES FOR RAINFALL...AND INCREASING
TEMPS AGAIN.  WILL MAKE ONLY MINOR TWEAKS TO THE EXTENDED...AS IT
LOOKS TO BE DRY AND CONTINUED WARM.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  92  74  96  74 /  40  30  20  20
MLU  88  70  92  71 /  50  40  30  20
DEQ  87  69  95  71 /  60  30  20  20
TXK  89  72  95  71 /  50  30  20  20
ELD  88  69  93  71 /  60  40  30  20
TYR  94  75  96  76 /  30  20  20  20
GGG  92  74  96  73 /  30  20  20  20
LFK  95  75  97  73 /  30  20  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

04/44
Hazardous weather outlook, Jun 17, 5:00 AM CST, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT FRI JUN 17 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-171700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT FRI JUN 17 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

A COMPLEX OF THUNDERSTORMS WILL MOVE SOUTHEASTWARD INTO THE FOUR
STATE AREA THIS MORNING THROUGH TONIGHT.  SOME OF THESE THUNDERSTORMS
WILL BECOME SEVERE...WITH DAMAGING WINDS BEING THE MAIN THREAT.
LARGE HAIL WILL ALSO BE POSSIBLE.

ISOLATED TO SCATTERED MAINLY LATE AFTERNOON AND EVENING THUNDERSTORMS
MAY POSSIBLY DEVELOP AS WELL ACROSS THE FOUR STATE AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS IS NOT ANTICIPATED AT THIS TIME FOR TODAY OR TONIGHT.

44

In the hours before

Local storm report, Jun 17, 5:51 AM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SHREVEPORT LA
651 AM CDT FRI JUN 17 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 AM     HAIL             HOCHATOWN               34.20N 94.67W
06/17/2005  1.00 INCH        MCCURTAIN          OK   PUBLIC

0400 AM     TSTM WND DMG     VALLIANT                34.00N 95.09W
06/17/2005                   MCCURTAIN          OK   LAW ENFORCEMENT

            STREET SIGNS DOWN.

0420 AM     TSTM WND DMG     1 N IDABEL              33.92N 94.82W
06/17/2005                   MCCURTAIN          OK   LAW ENFORCEMENT

            TREES DOWN IN HOLLYBROOK.

0525 AM     TSTM WND DMG     10 W HOPE               33.67N 93.77W
06/17/2005                   HEMPSTEAD          AR   LAW ENFORCEMENT

            TREES DOWN ALONG HIGHWAY 278.

0528 AM     TSTM WND GST     TEXARKANA               33.45N 94.02W
06/17/2005  60 MPH           MILLER             AR   ASOS

0530 AM     TSTM WND GST     TEXARKANA               33.45N 94.02W
06/17/2005  60 MPH           MILLER             AR   ASOS

0605 AM     TSTM WND DMG     STAMPS                  33.36N 93.50W
06/17/2005                   LAFAYETTE          AR   LAW ENFORCEMENT

            NUMEROUS TREES DOWN.

0608 AM     TSTM WND DMG     LEWISVILLE              33.36N 93.58W
06/17/2005                   LAFAYETTE          AR   LAW ENFORCEMENT

            NUMEROUS TREES DOWN.

0622 AM     DOWNBURST        1 N WALDO               33.37N 93.30W
06/17/2005                   COLUMBIA           AR   LAW ENFORCEMENT

            POWERLINES AND TREES DOWN AT LAMARTINE.

&&

JD
Local storm report, Jun 17, 6:27 AM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
727 AM CDT FRI JUN 17 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 AM     TSTM WND DMG     8 SE TEXARKANA          33.37N 93.92W
06/17/2005                   MILLER             AR   LAW ENFORCEMENT

            TREES DOWN...FENCES DAMAGED. CATTLE RUNNING AMUCK.

&&

JD
Local storm report, Jun 17, 6:28 AM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SHREVEPORT LA
728 AM CDT FRI JUN 17 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 AM     HAIL             HOCHATOWN               34.20N 94.67W
06/17/2005  1.00 INCH        MCCURTAIN          OK   PUBLIC

0400 AM     TSTM WND DMG     VALLIANT                34.00N 95.09W
06/17/2005                   MCCURTAIN          OK   LAW ENFORCEMENT

            STREET SIGNS DOWN.

0420 AM     TSTM WND DMG     1 N IDABEL              33.92N 94.82W
06/17/2005                   MCCURTAIN          OK   LAW ENFORCEMENT

            TREES DOWN IN HOLLYBROOK.

0525 AM     TSTM WND DMG     10 W HOPE               33.67N 93.77W
06/17/2005                   HEMPSTEAD          AR   LAW ENFORCEMENT

            TREES DOWN ALONG HIGHWAY 278.

0528 AM     TSTM WND GST     TEXARKANA               33.45N 94.02W
06/17/2005  60 MPH           MILLER             AR   ASOS

0530 AM     TSTM WND GST     TEXARKANA               33.45N 94.02W
06/17/2005  60 MPH           MILLER             AR   ASOS

0605 AM     TSTM WND DMG     STAMPS                  33.36N 93.50W
06/17/2005                   LAFAYETTE          AR   LAW ENFORCEMENT

            NUMEROUS TREES DOWN.

0608 AM     TSTM WND DMG     LEWISVILLE              33.36N 93.58W
06/17/2005                   LAFAYETTE          AR   LAW ENFORCEMENT

            NUMEROUS TREES DOWN.

0615 AM     TSTM WND DMG     8 SE TEXARKANA          33.37N 93.92W
06/17/2005                   MILLER             AR   LAW ENFORCEMENT

            TREES DOWN...FENCES DAMAGED. CATTLE RUNNING AMUCK.

0622 AM     DOWNBURST        1 N WALDO               33.37N 93.30W
06/17/2005                   COLUMBIA           AR   LAW ENFORCEMENT

            POWERLINES AND TREES DOWN AT LAMARTINE.

&&

JD
Local storm report, Jun 17, 6:32 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
732 AM CDT FRI JUN 17 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 AM     HAIL             DE KALB                 33.51N 94.62W
06/16/2005  0.88 INCH        BOWIE              TX   PUBLIC

&&

JD
Local storm report, Jun 17, 6:39 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
739 AM CDT FRI JUN 17 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     TSTM WND DMG     10 W EL DORADO          33.22N 92.84W
06/16/2005                   UNION              AR   LAW ENFORCEMENT

            TREES DOWN ACROSS COUNTY ROAD 235.

&&

JD
Local storm report, Jun 17, 6:40 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SHREVEPORT LA
740 AM CDT FRI JUN 17 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 AM     HAIL             HOCHATOWN               34.20N 94.67W
06/17/2005  1.00 INCH        MCCURTAIN          OK   PUBLIC

0400 AM     TSTM WND DMG     VALLIANT                34.00N 95.09W
06/17/2005                   MCCURTAIN          OK   LAW ENFORCEMENT

            STREET SIGNS DOWN.

0420 AM     TSTM WND DMG     1 N IDABEL              33.92N 94.82W
06/17/2005                   MCCURTAIN          OK   LAW ENFORCEMENT

            TREES DOWN IN HOLLYBROOK.

0525 AM     TSTM WND DMG     10 W HOPE               33.67N 93.77W
06/17/2005                   HEMPSTEAD          AR   LAW ENFORCEMENT

            TREES DOWN ALONG HIGHWAY 278.

0528 AM     TSTM WND GST     TEXARKANA               33.45N 94.02W
06/17/2005  60 MPH           MILLER             AR   ASOS

0530 AM     TSTM WND GST     TEXARKANA               33.45N 94.02W
06/17/2005  60 MPH           MILLER             AR   ASOS

0605 AM     TSTM WND DMG     STAMPS                  33.36N 93.50W
06/17/2005                   LAFAYETTE          AR   LAW ENFORCEMENT

            NUMEROUS TREES DOWN.

0608 AM     TSTM WND DMG     LEWISVILLE              33.36N 93.58W
06/17/2005                   LAFAYETTE          AR   LAW ENFORCEMENT

            NUMEROUS TREES DOWN.

0615 AM     TSTM WND DMG     8 SE TEXARKANA          33.37N 93.92W
06/17/2005                   MILLER             AR   LAW ENFORCEMENT

            TREES DOWN...FENCES DAMAGED. CATTLE RUNNING AMUCK.

0622 AM     DOWNBURST        1 N WALDO               33.37N 93.30W
06/17/2005                   COLUMBIA           AR   LAW ENFORCEMENT

            POWERLINES AND TREES DOWN AT LAMARTINE.

&&

JD

The radar

The Shreveport radar (KSHV), 89 km away, was scanning. The volume nearest the first event began at 12:39 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Claiborne

When
June 17, 6:40 AM CST
Where
Claiborne County, Homer
Property damage
$30,000
Reported by
STORM CHASER
Coordinates
32.823, -92.996 (the zone’s center; the record gives no point)

A church steeple was struck by lightning and set afire along Hwy 79 south of town.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481751.